MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Catalog Number 07028024190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The e801 module serial number is (b)(6).The serial number for the cobas pro module was not provided.Competitor method 1 is vidas biomérieux.Competitor method 2 is diasorin liaison xl.Competitor method 3 is abbott alinity.The sample was requested for investigation.
 
Event or Problem Description
The initial reporter questioned negative results for 1 patient sample tested for elecsys toxo igm (toxo igm) on a cobas 8000 e 801 module and a cobas pro module compared to positive results from competitor methods.On (b)(6) 2024 the result from competitor method 1 was 0.75 index (positive).On (b)(6) 2024 the result from competitor method 2 was 8.25 au/ml (positive).On (b)(6) 2024 the result from the e801 module was 0.71 coi (negative).On (b)(6) 2024 the result from the e801 module was 0.746 coi (negative).On (b)(6) 2024 the result from the cobas pro module was 0.712 coi (negative).On (b)(6) 2024 the result from competitor method 3 was 1.31 index (positive).
 
Additional Manufacturer Narrative
The patient sample was submitted for investigation.The following results were received: elecsys toxo igg: 139 iu/ml (positive) in-house neutralization assay: sample neutralizable elecsys toxo igg avidity: 67 avi% (low avidity) elecsys toxo igm: 0.752 coi (negative) recomline blot toxo igm: positive biorad platelia toxo igm: 3.25 od (positive) the customer's negative toxo igm results were reproduced with the elecsys assay, however, the results from 2 other manufacturers were positive.The sample was positive when tested for toxo igg.Based on the results produced during the investigation, the patient's sample is likely from an acute or recent infection with toxoplasma gondii which is captured by the elecsys toxo igg assay but not the elecsys toxo igm assay.Since a sample from an earlier date was not provided, it cannot be determined if a seroconversion with the elecsys toxo igm assay occurred and is already reversed in the sample provided or if the elecsys toxo igm assay did not capture the seroconversion.Product labeling states: "a negative toxo igm test result, also in combination with a positive toxo igg result, does not completely rule out the possibility of an acute infection with toxoplasma gondii: individuals at the early stage of acute infection may not exhibit detectable amounts of toxo igm antibodies.In some of these individuals an indeterminate or low positive result with the elecsys toxo igg assay may be found and indicate an early acute infection.A second sample should be tested e.G.Within 2 weeks.The detection of toxo igm and/or a significant increase of the elecsys toxo igg antibody titer in the second sample supports the diagnosis of acute toxoplasma infection.¿ in some individuals toxoplasma igm-specific antibodies may revert to non-reactive levels within few weeks after infection with t.Gondii." the investigation did not identify a product problem.

Brand Name
ELECSYS TOXO IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19145387
Report Number1823260-2024-01215
Device Sequence Number7443757
Product Code LGD
UDI-Device Identifier04015630940318
UDI-Public04015630940318
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K162678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07028024190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale